MAUDE Adverse Event Report: CARDINAL HEALTH SALEM SUMP W/ ARV 16FR. 48IN; TUBE, DOUBLE LUMEN FOR INTESTINAL DECOMPRESSION AND/OR INTUBATION

CARDINAL HEALTH SALEM SUMP W/ ARV 16FR. 48IN; TUBE, DOUBLE LUMEN FOR INTESTINAL DECOMPRESSION AND/OR INTUBATION
Model Number 8888266130
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that there was an issue with one of the nasogastric (ng) tubes that was in use on a patient.After being put into use it was found to be cracked and led to complications.The staff believes that the patient may have just bit/chewed at some point.None of the other units checked had any issues.Additional information was received and stated that a crack (a small slit) was found in the tube approximately at the measurement of 65 and there was no detachment observed.They were not sure if the tube was cracked due to patient bit/chewed the tube.Due to the crack, slow trickle of leaking of the tube feeding was observed into the mouth.Thus, suctioning out of the mouth secretions that lead to stopping the tube feeding due to what was perceived to be intolerance.The tube was removed and replaced with another tube.Per medical staff, they were unable to assess the details of medical intervention/treatment provided to the patient involved.
 
Additional Manufacturer Narrative
The lot number was provided, and the device history record (dhr) was reviewed indicating that the product was released accomplishing all quality standards.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.The product was manufactured on 20-may-2022.A sample was not received for the investigation.Per customer, the sample was discarded.Because a sample was not returned, we were unable to perform a follow up investigation to include functional and visual evaluations to confirm the issue and root cause analysis.At this time, a corrective and preventive action is not deemed necessary.We will keep monitoring the process for any adverse trends that require immediate attention.This complaint will be used for qa tracking and trending purposes.

Brand Name
SALEM SUMP W/ ARV 16FR. 48IN
Common Device Name
TUBE, DOUBLE LUMEN FOR INTESTINAL DECOMPRESSION AND/OR INTUBATION
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key15815159
Report Number9612030-2022-03468
Device Sequence Number7074183
Product Code FEG
UDI-Device Identifier10884521004719
UDI-Public10884521004719
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8888266130
Device Catalogue Number8888266130
Device Lot Number2213034264
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2022
Supplement Date Received by Manufacturer11/04/2022
Initial Report FDA Received Date11/17/2022
Supplement Report FDA Received Date01/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown